BIT Numerical Mathematics

, Volume 13, Issue 3, pp 338–343 | Cite as

Error estimates of Hermite interpolation

  • R. D. Riess


This paper presents a procedure for obtaining error estimates for Hermite interpolation at the Chebyshev nodes {cos ((2j+1)π/2n)} j =0n−1 −1≦x≦1, for functionsf(x) of various orders of continuity. The procedure is applicable in many cases when the usual Lagrangian error bound is not, and is a better bound, in general, when both are applicable.


Hermite interpolation Chebyshev order of continuity 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    E. W. Cheney,Introduction to Approximation Theory, McGraw-Hill, New York, 1966.Google Scholar
  2. 2.
    P. J. Davis,Interpolation and Approximation, Blaisdell, Waltham, 1963.Google Scholar
  3. 3.
    G. Meinardus,Approximation of Functions: Theory and Numerical Methods, Springer, New York, 1967.Google Scholar
  4. 4.
    I. P. Natanson,Constructive Function Theory, Vol. 1. Ungar, New York, 1964.Google Scholar
  5. 5.
    G. Sansone,Orthogonal Functions, Interscience, New York, 1959.Google Scholar

Copyright information

© BIT Foundations 1973

Authors and Affiliations

  • R. D. Riess
    • 1
  1. 1.Department of MathematicsVirginia Polytechnic Institute and State UniversityBlacksburgUSA

Personalised recommendations